Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 2, NWS Little Rock, AR

January 3, 2015Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jan 3, 2015, 8:53 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Jan 3, 2015, 4:54 PM CST. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 8:53 AM CST (14:53 UTC)
In effect from
Jan 3, 2015, 4:54 PM CST
Expired
Jan 10, 2015, 4:54 PM CST
In force
7 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 20.70 ft at Jan 4, 2015, 8:00 PM CST.

actionminormoderate102001/0301/0401/0501/0601/0701/0801/0901/1001/11
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 3, 6:19 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 3, 6:19 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 AM CST SAT JAN 3 2015

.AVIATION...03/12Z TAF CYCLE

LARGE AREA OF RAINFALL WL SLOLY DIMINISH FM THE W LATER THIS MRNG
AND THIS AFTN AS LOW PRES LIFTS NEWD AWAY FM AR. MVFR/IFR CONDS WL
BE WIDESPREAD THRU MUCH OF TODAY. COULD SEE SOME IMPROVEMENT
BRIEFLY TO VFR LVLS ACRS PARTS OF CNTRL AND SWRN AR LATE TODAY AS
DRIER AIR ATTEMPTS TO WORK INTO THE AREA. A CDFNT WL PASS THRU THE
AREA TNGT WITH WINDS SHIFTING TO THE NW. LOW LVL MOISTURE WL RMN
ABUNDANT BEHIND THE FNT...WITH MVFR CIGS PERSISTING THRU EARLY SUN
MRNG. /44/
&&

.PREV DISCUSSION... /ISSUED 343 AM CST SAT JAN 3 2015/

SHORT TERM...TODAY THROUGH TUESDAY

RADAR IMAGERY SHOWING WIDESPREAD SHRA/TSRA ACROSS ALL OF THE CWA
EARLY THIS MORNING...ACTIVITY WHICH WAS LIFTING NE ACROSS THE
STATE. RADAR ESTIMATES OF 1 TO OVER 3 INCHES HAVE BEEN SEEN ACROSS
PORTIONS OF THE OUACHITAS...WITH THE HEAVIEST AXIS OF RAIN
STRETCHING FROM ABOUT MT IDA NE THROUGH CLINTON. SOME STRONG
STORMS HAVE TRIED TO DEVELOP EARLIER THIS MORNING. SOME SMALL HAIL
WILL BE POSSIBLE WITH ANY STRONG STORMS...WHICH WILL BE POSSIBLE
ACROSS THE SERN QUADRANT OF THE STATE THIS MORNING AND FAR SERN
SECTIONS THIS AFTERNOON.

EXPECT SHRA/TSRA TO PERSIST THROUGH MOST AREAS THIS MORNING...WITH
THE MAIN AXIS OF HEAVY RAIN AND ANY STRONGER STORMS BEGINNING TO
SHIFT EAST AFTER SUNRISE. STORM TOTAL PRECIP AMOUNTS WILL BE 1 TO 3
INCHES...THOUGH LOCALLY HIGHER AMOUNTS OVER 4 INCHES MAY BE SEEN.

HIGH RES MODEL DATA CONTINUES TO SHOW THE BULK OF THE ACTIVITY
ACROSS THE ERN HALF OF THE CWA BY MID MORNING...WITH SW WINDS
BRINGING IN DRIER AIR BY THIS AFTERNOON. THIS WILL LIMIT MOST OF THE
PRECIP ACTIVITY TO THE SERN AND FAR ERN COUNTIES AFTER 18Z...THEN
GENERALLY EAST OF ALL AREAS BY 00Z THIS EVENING. HOWEVER...SOME WRAP
AROUND MOISTURE COULD BRING SOME LIGHT RAIN OR DRIZZLE ACROSS THE
NRN COUNTIES OVERNIGHT INTO SUN MORNING. AIR MAY BE COLD ENOUGH BY
SUNRISE SUN MORNING TO SEE SOME FLURRIES OR FREEZING DRIZZLE ACROSS
THE NRN COUNTIES. ELSEWHERE...EXPECT DRY CONDITIONS.

THE MAIN COLD SURGE WILL MOVE INTO THE CWA BY AROUND 12Z SUN ACROSS
THE NWRN COUNTIES...RAPIDLY DROPPING SE THROUGH THE REST OF THE
CWA BY EARLY AFTERNOON. AS A RESULT...KEEP TEMPS FROM DROPPING
TOO QUICKLY TONIGHT UNTIL THIS COLD FRONT SURGES THROUGH THE
AREA...WITH TEMPS/DEWPTS RAPIDLY FALLING BEHIND THE FRONT AFTER
SUNRISE SUN. WINDS WILL BE BREEZY BEHIND THE FRONT...AND A LAKE
WIND ADV MAY BE NEEDED FOR SUN. WIND CHILLS MAY ALSO DROP BELOW 10
DEG SUN MORNING WITH THE COLD TEMPS AND BREEZY
CONDITIONS...ESPECIALLY ACROSS NRN SECTIONS OF THE STATE.

HIGH PRESSURE WILL SETTLE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH
DRY AND COOL CONDITIONS EXPECTED. WINDS WILL BRIEFLY BECOME SRLY
LATE IN THE PERIOD...BUT A MORE POTENT ARCTIC AIR SURGE WILL BE
APPROACHING. MOST OF THOSE IMPACTS WILL BE SEEN AT THE START OF THE
LONG TERM PERIOD.

LONG TERM...WEDNESDAY THROUGH FRIDAY

DRY AND COLD CONDS WL PREVAIL ACRS THE MID SOUTH DURG THE PD AS
ARCTIC HIGH PRES BLDS SWD INTO THE AREA. THE COLDEST TEMPS WL OCCUR
WED INTO THU...FOLLOWED BY A GRADUAL MODERATING TREND AS THE CENTER
OF THE ARCTIC HIGH SHIFTS EWD. WL SEE SOME INCRS IN CLOUDS FM THE W
LATE FRI AS A NEW STORM SYS ORGANIZES OVR TX. PREFER THE SLOWER
ECMWF SOLUTION WITH THE STORM SYS...WITH ANY ASSOCD PRECIP NOT
EXPECTED TO AFFECT THE FA UNTIL BEYOND THIS FCST PD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jan 3, 5:00 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 3 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF ARKANSAS THIS MORNING. THE RAINFALL WILL BEGIN TO TAPER OFF
FROM THE WEST LATER THIS MORNING AS LOW PRESSURE LIFTS NORTHWARD
ACROSS THE STATE. A FEW STRONG STORMS WILL BE POSSIBLE OVER EASTERN
ARKANSAS AHEAD OF AN ASSOCIATED COLD FRONT. HEAVY RAINFALL COULD
LEAD TO LOCALIZED FLOODING AS WELL.

SOME MOISTURE WILL LINGER ACROSS NORTHERN PARTS OF ARKANSAS TONIGHT.
TEMPERATURES MAY BE COLD ENOUGH TO SEE A RAIN SNOW MIX ACROSS FAR
NORTHERN SECTIONS OF THE STATE BEFORE ENDING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Local storm report, Jan 3, 3:03 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ALBERT PIKE RECREATION  34.38N 93.88W
01/03/2015                   MONTGOMERY         AR   LAW ENFORCEMENT

            OFF DUTY STATE TROOPER REPORTED WATER RISING RAPIDLY
            ALONG THE LITTLE MISSOURI RIVER AND STARTING TO OVERFLOW
            ITS BANKS. EVACUATIONS OF SEVERAL HOMES WERE ALREADY
            OCCURRING IN THE AREA.

&&

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:01 AM CSTFlash Flood WarningLZKMontgomery, Pike, Polk3 hr
Jan 3, 1:43 AM CSTSpecial Weather StatementLZKGrant, Pulaski32 min
Jan 3, 2:11 AM CSTSpecial Weather StatementLZKPulaski29 min
Jan 3, 3:59 AM CSTFlash Flood WarningLZKMontgomery, Pike, Polk2 hr
Jan 3, 8:24 AM CSTRiver Flood WarningLZKPerry3 days
Jan 3, 9:17 AM CSTRiver Flood WarningLZKJackson, Woodruff16 days
Jan 3, 9:19 AM CSTRiver Flood WarningLZKWhite, Woodruff10 days
Jan 3, 9:49 AM CSTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita3 hr
Jan 3, 11:41 AM CSTRiver Flood WarningLZKLawrence, Randolph53 hr
Jan 3, 2:16 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more28 hr
Jan 3, 4:11 PM CSTRiver Flood WarningLZKYell49 hr

Nearby

River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.